MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE MYCROMESH BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE MYCROMESH BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1MYM01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic right lateral abdominal wall hernia repair on (b)(6) 2005, whereby a gore® mycromesh® biomaterial was implanted.It was reported to gore that the patient underwent open inguinal canal hernia repair on (b)(6) 2006, whereby a gore® mycromesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2008, and (b)(6) 2009, additional procedures occurred whereby the gore devices were explanted.It was reported the patient alleges the following injuries: adhesions, hernia recurrence, chronic abdominal pain.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Updated result code.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
B7: added medical history.D6: corrected implant date.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: 03/09/05: operative report.Pre/postop dx: chronic abdominal pain.Procedure: diagnostic laparoscopy.Cyst excision, right lateral abdominal wall.Extensive lysis of adhesions.Repair of anterior abdominal wall hernia with mycromesh (15 x 19 cm).Anesthesia: general endotracheal.Complications: none.Specimens: right cyst.Drains: none.Estimated blood loss: less than 10 ml.Indications: the patient is a 41-year-old female who has had chronic abdominal pain, and has been worked up very extensively by many different health care workers.There has been nothing truly found, however, again the patient presents with chronic abdominal pain, that is certainly life disabling.Report: ¿the patient brought to the operating room, placed in the supine position.After adequate general anesthesia had been induced, her abdomen was prepped and draped in a sterile fashion.We began by placing a 5 mm.Trocar subumbilical, non-bladed into the abdominal cavity under direct vision.The abdominal cavity was then insufflated with co2.Immediately we identified extensive adhesions, throughout the pelvic region.At that point a 5 mm trocar and 10 mm trocar were placed in the right lateral quadrants.We also placed a 5 mm trocar in the left lateral quadrant.It was noted immediately that the bowel was stuck up into a herniated area, just below the umbilicus.We were able to free this up with the harmonic scalpel and identified the fascial edges.Once this was complete, we took down all of the adhesions in the pelvic region, especially up along the right lateral wall which were very extensive.There was a cystic structure that was encountered, quite large, that was removed again with the harmonic scalpel without difficulty.We were able to run the colon throughout the entire sigmoid down into the rectum after all adhesions were taken down.There was no signs of any further adhesions at this area.There are no signs of other hernias.The right ovary was inspected and appeared within normal limits.Once this was complete, we did irrigate the abdomen with copious amounts of normal saline until returns were clear.Hemostasis was controlled both with electrocautery and the harmonic scalpel.At this point, we identified the size of the hernia and the abdominal wall and we determined that in order to get adequate coverage on all sides, the 15 x 19 cm mycromesh was utilized.This was rolled up and placed into the 10 mm trocar.The proper side was placed down towards the bowel.We then attached the mesh around its entire periphery with protaks.We had at least 4 cm.Coverage on each side.At that point, then we did make four stab incisions above the mesh at each end respectively.We did pass an 0 prolene suture into the abdominal cavity and then retrieved it and pulled it back out and tied it down tight to the fascia in these four areas.This was for extra support of the mesh itself.Once this was complete, we inspected the entire abdomen at that time.There was no evidence of violation of the bowel.There was no bleeding noted whatsoever.We did allow the pressure to drop to 6 mm/hg at which point again there was no bleeding, hemostasis was completely adequate.The mesh was in good position.At that point, we then allowed the co2 to escape from the abdomen and removed all port sites prior to this under direct vision.We copiously irrigated all port sites and stab incisions with normal saline until again returns were clear.Hemostasis was controlled with electrocautery.The skin was closed with running 4-0 monocryl in the subcuticular fascia.Steri-strips and sterile dressings were then applied.All sponge and¿ [missing page 3 of 3].Product identification records for the alleged gore device were not provided.03/09/05: [missing records: implant record for the ¿15 x 19 cm mycromesh¿ was not provided.] 03/09/05: [missing records: pathology report for ¿specimen: r cyst¿ was not provided.] 03/15/06: [date assigned: date discrepancy; intraop note and path records indicate surgery date (b)(6) 06 instead of (b)(6) 06].Operative report.Pre/postop dx: chronic abdominal pain, left lower.Procedure: exploratory laparotomy with pelvic lipoma excision, small hernia repair, and appendectomy.Anesthesia: general endotracheal and local.Estimated blood loss: less than 10 ml.Drains: none.Indications: the patient is a 42-year-old female who has been worked up extensively for chronic left lower abdominal pain, and left leg pain.The patient now presents for exploratory laparotomy and indicated procedure.Report: ¿the patient was brought to the operating room and placed in the supine position.Adequate general anesthesia was induced.The abdomen was prepped and draped in a sterile fashion.We began by making a midline incision, after localization.This was carried down through the subcutaneous tissues.The fascia was incised.The peritoneum was incised and a retractor placed.We began by running the small bowel.We started at the ligament of treitz down to the level of the ileum.There was no dilation.There were no adhesions.There was no sign of strangulation and /or problems with the small bowel.There was no meckel¿s diverticulum.The mesentery appeared within normal limits.There were no tumors or masses.The appendix was identified, very short.We came across the mesoappendix with a sarot clamp, and ligated this with 2-0 silk.The base of the appendix was crushed, and the clamp moved distal.We then ligated the base of the appendix with two 0 vicryl ligatures.The appendix was transected and sent for permanent pathologic specimen.The base was cauterized.There was no bleeding at this point.We then manually palpated the entire colon, starting at the level of the right colon, up through the hepatic flexure, to the transverse colon, and down around the sigmoid colon.We even extended down to into the rectum.The entire aspect of the white line of toldt was released along the left side, down into the level of the pelvis and near the rectum.The ureter was identified and preserved.The ovary was absent on the left side.There were no tumors or polyps, no changes with the colon whatsoever.There was no sign of strangulation.There was no adhesion at this point.There were multiple adhesions, however, down in the pelvis, which were all taken down with electrocautery.We had complete adhesiolysis at this point.The obturator space was felt both on the left and the right.There was no active hernia noted, and the floor was very much intact.There were no other hernias in the pelvic floor.There was a small defect near the lateral aspect of the previous pfannenstiel incision, extending over laterally.There was also a large lipoma in the inguinal canal area, exiting from the abdominal cavity.This large lipoma was removed with electrocautery and sent for permanent pathologic specimen.The defect was closed with a running 0 vicryl.We then placed a piece of mycromesh over this, securing it with protack and running 0 vicryl.Hemostasis was completely adequate.The entire rectum was then visualized and palpated, and there were no abnormalities noted.There was no sign of excessive sigmoid colon.There was no apparent prolapse.The liver was palpated.There was no abnormalities noted, as was the stomach, no abnormalities noted.There was no peritoneal studding and/or other tumors noted.There was no other evidence for the patient¿s pain at this point.At this point the abdomen was copiously irrigated with normal saline until returns were clear.We then closed with #1 looped pds in a running fashion.The skin was closed with staples.All sponge and needle counts were correct.The patient tolerated the procedure well and was transferred to recovery in stable condition with a sterile dressing in place.¿ [date of note is 03/16/06 but intra op note and pathology report indicate 03/15/06.] 03/15/06: intraoperative record.Surgery date: (b)(6) 06.Implant.Mycromesh 5 x 10.Site: lt pelvic area.Manufacturer: goretex.Lot#: 03726205.Cat#: 1mymo1.Specimens: appendix, pelvic lymph.The records confirm gore® mycromesh® biomaterial (03726205/1mymo1) was implanted during procedure.03/15/06: pathology report.Accession #: s06-03722.Specimen site: (a) appendix.(b) pelvic lymph.Impression: appendix, appendectomy: no specific pathologic abnormality.Soft tissue, pelvic area, biopsy: mature adipose tissue consistent with lipoma.Focal smooth muscle bundle consistent with round ligament.Gross description: (a) received in formalin, labeled with the patient name and ¿appendix¿, is a 1.2 cm long x 0.5 cm in diameter possible piece of partial appendix.The cut surfaces reveal a lumen measuring 0.2 cm in diameter filled with brown fecal matter.The specimen is trisected, 100% is submitted in a1.(b) received in formalin, labeled with the patient name and ¿pelvic lymph¿, is a 7.6 x 4.4 x 2.2 cm piece of lobulated yellow adipose tissue and possible tan tissue.The cut surfaces reveal a white-pink and yellow surface.Also, cut surfaces reveal a 1.0 x 0.6 x 1.2 cm tan-pink capsulated firm area.Representative sections of firm tan area in b1-b2.Representative sections of possible node in b3-b6.02/04/08: operative report.Pre/postop dx: left lower quadrant pain.Procedure: diagnostic laparoscopy with extensive lysis of adhesions.Open repair, small hernia-pfannenstiel incision.Anesthesia: general and local.Complications: none.Specimens: none.Estimated blood loss: less than 10 ml.Drains: none.Indication: the patient is a 44-year-old female well known to our service.She presents for a diagnostic laparoscopy.Report: ¿the patient was brought to the operating room and placed in a supine position.Adequate general anesthesia was induced.The abdomen was prepped and draped in a sterile fashion.We began by placing a 5 mm nonbladed trocar subumbilical in the abdominal cavity on the right.Co2 was insufflated.This was followed by a 5 mm trocar above and below each of there areas.Again, all were nonbladed, all placed under direct vision and each area was infiltrated with 1/2% marcaine prior to any incision being made.At that time we identified a large amount of adhesions in the left lower quadrant.These were all taken down with electrocautery and metzenbaum scissors.The entire mesh was all in place.Between the two pieces of mesh, however, there was a small defect noted with fat extruding up into this area, which corresponded very nicely actually with the area of concern with external palpation.Once all adhesions were taken down we did a copious irrigation with normal saline until returns were clear.Again, there were no further abnormalities noted within the abdominal cavity.The small bowel was all free of any adhesive process.The colon appeared within normal limits, as did the pelvic contents, stomach, and liver.There were no further hernias noted except for the one that we talked about previously.At this time, we allowed co2 to escape.All ports were removed.An incision was made over the area that corresponded with the pain upon palpation externally.This was taken down to the fascial component.The posterior aspect of the fascia was not intact, small defect noted.We worked our way right into the abdominal cavity.We did close the peritoneum with a running 0 vicryl.The fascia was then reclosed with a running #1 loop pds.Copious irrigation was undertaken until returns were clear.The deep tissues were then closed with interrupted 3-0 vicryl.The skin was closed with 3-0 monocryl in all areas in a subcuticular fashion.Steri-strips and sterile dressings were applied.All sponge and needle counts were correct.The patient tolerated the procedure quite well.¿ there is no mention of gore device removal in the records.08/04/08: operative report.Pre/postop dx: pfannenstiel incisional pain.Procedure: exploration of left-sided pfannenstiel incision with removal of mesh plug.Anesthesia: general and local.Complications: none.Specimens: none.Estimated blood loss: less than 5 ml.Indication: the patient is a 45-year-old female who has had chronic pain, left-sided incisional pain.She does have an area palpable that did reproduce her pain each and every time.The patient also had exploration of this area of the incision.Report: ¿the patient was brought to the operating room and placed in the supine position.Adequate general anesthesia was induced.The lower abdomen was then prepped and draped in a sterile fashion.The skin overlying this area was infiltrated with 1/2% marcaine, incision made and carried down to the fascial level.The fascia was opened with electrocautery.The mass could be appreciated and found actually to be a piece of bunched mesh plug.This was removed with electrocautery and blunt dissection.There was no hernial defect once this was completed.We did close the muscles in an overlapping fashion with interrupted 0 nurolon sutures.The mesh was then re-closed with a running 0 nurolon.The fascial components were closed with interrupted 0 nurolon.Copious irrigation was undertaken until returns were clear.Hemostasis was adequate.The entire area was infiltrated with 1/2% marcaine at that time.The deep tissues were closed with interrupted 3-0 vicryl.The skin was closed with 3-0 monocryl in a subcuticular fashion.Steri-strips and sterile dressings were applied.All sponge and needle counts were correct.The patient¿ [missing page 2 of 2].09/28/09: operative report.Pre/postop dx: chronic right left lower quadrant pain, possible hernia.Procedure: exploratory laparotomy with extensive lysis of adhesions, left lower quadrant hernia repair.Anesthesia: general with local.Complications: none.Specimens: none.Estimated blood loss: less than 10 ml.Drains: none.Indication: the patient is a 46-year-old female who has had a lot of extensive surgery in her left lower quadrant after having a hysterectomy.She presents now with chronic left lower quadrant pain and possible recurrent hernia.Report: ¿the patient was brought to the operating room and placed in the supine position.Adequate general anesthesia was induced.The abdomen was then prepped and draped in a sterile fashion.A midline incision was made and carried down the abdominal cavity and immediately into a massive amount of adhesions.These adhesions were taken down to the level of the pericolic gutters on both sides.The entire sigmoid and rectum were also freed up completely to entirety.The right tube and ovary were completely freed up from all adhesions.The previous mesh was identified.Some of the protacs were removed near the femoral outlet.We did feel a defect between the two pieces of mesh.This was directly under the area where the patient was having the pinpoint pain.An incision was made outside of this carried down to the external oblique fascia.In the defect we placed a plug and secured it with 0 vicryl.The overlay mesh was then placed and secured with 0 vicryl.The fascial components on both layers were closed with running 0 vicryl.Copious irrigation was undertaken until returns were clear.The deep tissue was closed with 3-0 vicryl.She [sic] skin was closed with 3-0 monocryl in a subcuticular fashion.Back in the abdominal cavity, there were no further adhesions noted.There was no further herniation.All bowel was viable and free of any type of scar tissue.The abdominal cavity was then closed with #1 looped pds.The deep tissue was closed with interrupted 3-0 vicryl.The skin was closed with 3-0 monocryl in the subcuticular fashion.Steri-strips and sterile dressings were applied.All sponge and needle counts were correct.The patient tolerated the procedure well and transferred to the recovery area in stable condition.¿ there is no mention of gore device removal in the records.[missing records: records to identify the plug and overlay mesh during the 09/28/09 procedure were not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® mycromesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: 04/17/16: chi st.Alexius health.Nika pierre-louis, pac.Emergency room visit.Chief complaint: fatigue x 2 weeks; numbness, generalized; left shoulder pain; shortness of breath.Wt.240 lbs.Ht.5¿4.Final diagnosis: shortness of breath on exertion.Plan: follow up outpatient stress test.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® mycromesh® biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Added medical history.Conclusion code remains unchanged.Added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2008: (b)(6) medical center.(b)(6), md.Office notes.Continues to have some pain down leg, there is actually one pinpoint area in her lower pfannenstiel incision where this is reproduced.Area has been evaluated in past, found to hold no clues to source of pain.Had gore mesh inserted on right and left quadrant in past.Impression: left lower quadrant pain, unknown etiology.Plan: diagnostic laparotomy, probable opening of left lower aspect of incision, removing underlying palpable defect.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® mycromesh® biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: additional health effect- clinical code.H6: updated investigation finding.H6: updated investigation conclusion.H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes (1695, 1994 and 2240) were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: the known medical records span march 9, 2005 through april 17, 2016 and not all records received in this time span are relevant to the gore® mycromesh® biomaterial x2.Patient information: medical history: obesity: (b)(6) 2016: 240 lbs., bmi 41.2.(b)(6) 2005: chronic abdominal pain, that is certainly life disabling.(b)(6) 2006: chronic left lower abdominal pain.(b)(6) 2008: left lower quadrant pain.(b)(6) 2008: pfannenstiel incisional pain.(b)(6) 2009: ¿chronic right left lower quadrant pain, possible hernia¿.Surgical procedures: unknown dates: cesarean section x2.Unknown date: left oophorectomy.Unknown date: midline hernia repair with adhesiolysis.Unknown date: laparoscopic ligament surgery near bladder/uterus.Unknown date: abdominal ligament and muscle removal with mesh placement over two cesarean section scar holes.Unknown date: laparoscopic cholecystectomy.Unknown date: hysterectomy.(b)(6) 2005: diagnostic laparoscopy.Cyst excision, right lateral abdominal wall.Extensive lysis of adhesions.Repair of anterior abdominal wall hernia with mycromesh.(b)(6) 2006: exploratory laparotomy with pelvic lipoma excision, small hernia repair, and appendectomy.(b)(6) 2008: diagnostic laparoscopy with extensive lysis of adhesions.Open repair, small hernia-pfannenstiel incision.(b)(6) 2008: exploration of left-sided pfannenstiel incision with removal of mesh plug.(b)(6) 2009: exploratory laparotomy with extensive lysis of adhesions, left lower quadrant hernia repair.Implant #1 preoperative complaints: (b)(6) 2005: indications: ¿the patient is a 41-year-old female who has had chronic abdominal pain, and has been worked up very extensively by many different health care workers.There has been nothing truly found, however, again the patient presents with chronic abdominal pain, that is certainly life disabling.¿.Implant #1 procedure: diagnostic laparoscopy.Cyst excision, right lateral abdominal wall.Extensive lysis of adhesions.Repair of anterior abdominal wall hernia with mycromesh.[implant: gore® mycromesh® biomaterial, 1mym10/03359512, 15 x 19 cm x 1mm thick, oval] implant #1 date: (b)(6) 2005.Description of hernia being treated: ¿we began by placing a 5 mm.Trocar subumbilical, non-bladed into the abdominal cavity under direct vision.The abdominal cavity was then insufflated with co2.Immediately we identified extensive adhesions, throughout the pelvic region.At that point a 5 mm trocar and 10 mm trocar were placed in the right lateral quadrants.We also placed a 5 mm trocar in the left lateral quadrant.It was noted immediately that the bowel was stuck up into a herniated area, just below the umbilicus.We were able to free this up with the harmonic scalpel and identified the fascial edges.Once this was complete, we took down all of the adhesions in the pelvic region, especially up along the right lateral wall which were very extensive.There was a cystic structure that was encountered, quite large, that was removed again with the harmonic scalpel without difficulty.We were able to run the colon throughout the entire sigmoid down into the rectum after all adhesions were taken down.There was no signs of any further adhesions at this area.There are no signs of other hernias.The right ovary was inspected and appeared within normal limits.Once this was complete, we did irrigate the abdomen with copious amounts of normal saline until returns were clear.Hemostasis was controlled both with electrocautery and the harmonic scalpel.¿ implant size and fixation: ¿at this point, we identified the size of the hernia and the abdominal wall and we determined that in order to get adequate coverage on all sides, the 15 x 19 cm mycromesh was utilized.This was rolled up and placed into the 10 mm trocar.The proper side was placed down towards the bowel.We then attached the mesh around its entire periphery with protaks.We had at least 4 cm.Coverage on each side.At that point, then we did make four stab incisions above the mesh at each end respectively.We did pass an 0 prolene suture into the abdominal cavity and then retrieved it and pulled it back out and tied it down tight to the fascia in these four areas.This was for extra support of the mesh itself.Once this was complete, we inspected the entire abdomen at that time.There was no evidence of violation of the bowel.There was no bleeding noted whatsoever.We did allow the pressure to drop to 6 mm/hg at which point again there was no bleeding, hemostasis was completely adequate.The mesh was in good position.At that point, we then allowed the co2 to escape from the abdomen and removed all port sites prior to this under direct vision.We copiously irrigated all port sites and stab incisions with normal saline until again returns were clear.Hemostasis was controlled with electrocautery.The skin was closed with running 4-0 monocryl in the subcuticular fascia.¿.Implant #2 preoperative complaints: indications: ¿the patient is a 42-year-old female who has been worked up extensively for chronic left lower abdominal pain, and left leg pain.The patient now presents for exploratory laparotomy and indicated procedure.¿.Implant #2 procedure: exploratory laparotomy with pelvic lipoma excision, small hernia repair, and appendectomy.[implant: gore® mycromesh® biomaterial 1mym01/03726205, 5cm x 10cm x 1 mm thick].Implant #2 date: (b)(6) 2006.Wound class 2.Description of hernia being treated: ¿we began by making a midline incision, after localization.This was carried down through the subcutaneous tissues.The fascia was incised.The peritoneum was incised and a retractor placed.We began by running the small bowel.We started at the ligament of treitz down to the level of the ileum.There was no dilation.There were no adhesions.There was no sign of strangulation and/or problems with the small bowel.There was no meckel¿s diverticulum.The mesentery appeared within normal limits.There were no tumors or masses.The appendix was identified, very short.We came across the mesoappendix with a sarot clamp, and ligated this with 2-0 silk.The base of the appendix was crushed, and the clamp moved distal.We then ligated the base of the appendix with two 0 vicryl ligatures.The appendix was transected and sent for permanent pathologic specimen.The base was cauterized.There was no bleeding at this point.We then manually palpated the entire colon, starting at the level of the right colon, up through the hepatic flexure, to the transverse colon, and down around the sigmoid colon.We even extended down to into the rectum.The entire aspect of the white line of toldt was released along the left side, down into the level of the pelvis and near the rectum.The ureter was identified and preserved.The ovary was absent on the left side.There were no tumors or polyps, no changes with the colon whatsoever.There was no sign of strangulation.There was no adhesion at this point.There were multiple adhesions, however, down in the pelvis, which were all taken down with electrocautery.We had complete adhesiolysis at this point.The obturator space was felt both on the left and the right.There was no active hernia noted, and the floor was very much intact.There were no other hernias in the pelvic floor.There was a small defect near the lateral aspect of the previous pfannenstiel incision, extending over laterally.There was also a large lipoma in the inguinal canal area, exiting from the abdominal cavity.This large lipoma was removed with electrocautery and sent for permanent pathologic specimen.The defect was closed with a running 0 vicryl.¿.Implant size and fixation: ¿we then placed a piece of mycromesh over this, securing it with protack and running 0 vicryl.Hemostasis was completely adequate.The entire rectum was then visualized and palpated, and there were no abnormalities noted.There was no sign of excessive sigmoid colon.There was no apparent prolapse.The liver was palpated.There was no abnormalities noted, as was the stomach, no abnormalities noted.There was no peritoneal studding and/or other tumors noted.There was no other evidence for the patient¿s pain at this point.At this point the abdomen was copiously irrigated with normal saline until returns were clear.We then closed with #1 looped pds in a running fashion.The skin was closed with staples.¿.(b)(6) 2006: pathology.¿specimen site: (a) appendix.(b) pelvic lymph.Impression: appendix, appendectomy: no specific pathologic abnormality.Soft tissue, pelvic area, biopsy: mature adipose tissue consistent with lipoma.Focal smooth muscle bundle consistent with round ligament.Gross description: (a) received in formalin, labeled with the patient name and ¿appendix¿, is a 1.2 cm long x 0.5 cm in diameter possible piece of partial appendix.The cut surfaces reveal a lumen measuring 0.2 cm in diameter filled with brown fecal matter.The specimen is trisected, 100% is submitted in a1.(b) received in formalin, labeled with the patient name and ¿pelvic lymph¿, is a 7.6 x 4.4 x 2.2 cm piece of lobulated yellow adipose tissue and possible tan tissue.The cut surfaces reveal a white-pink and yellow surface.Also, cut surfaces reveal a 1.0 x 0.6 x 1.2 cm tan-pink capsulated firm area.Representative sections of firm tan area in b1-b2.Representative sections of possible node in b3-b6.¿.Relevant medical information: (b)(6) 2008: ¿continues to have some pain down leg, there is actually one pinpoint area in her lower pfannenstiel incision where this is reproduced.Area has been evaluated in past, found to hold no clues to source of pain.Had gore mesh inserted on right and left quadrant in past.Impression: left lower quadrant pain, unknown etiology.Plan: diagnostic laparotomy, probable opening of left lower aspect of incision, removing underlying palpable defect.¿ (b)(6) 2008: diagnostic laparoscopy with extensive lysis of adhesions.Open repair, small hernia-pfannenstiel incision.Indication: ¿the patient is a 44-year-old female well known to our service.She presents for a diagnostic laparoscopy.¿ procedure: ¿we began by placing a 5 mm nonbladed trocar subumbilical in the abdominal cavity on the right.Co2 was insufflated.This was followed by a 5 mm trocar above and below each of there areas.Again, all were nonbladed, all placed under direct vision and each area was infiltrated with 1/2% marcaine prior to any incision being made.At that time we identified a large amount of adhesions in the left lower quadrant.These were all taken down with electrocautery and metzenbaum scissors.The entire mesh was all in place.Between the two pieces of mesh, however, there was a small defect noted with fat extruding up into this area, which corresponded very nicely actually with the area of concern with external palpation.Once all adhesions were taken down we did a copious irrigation with normal saline until returns were clear.Again, there were no further abnormalities noted within the abdominal cavity.The small bowel was all free of any adhesive process.The colon appeared within normal limits, as did the pelvic contents, stomach, and liver.There were no further hernias noted except for the one that we talked about previously.At this time, we allowed co2 to escape.All ports were removed.An incision was made over the area that corresponded with the pain upon palpation externally.This was taken down to the fascial component.The posterior aspect of the fascia was not intact, small defect noted.We worked our way right into the abdominal cavity.We did close the peritoneum with a running 0 vicryl.The fascia was then reclosed with a running #1 loop pds.Copious irrigation was undertaken until returns were clear.The deep tissues were then closed with interrupted 3-0 vicryl.The skin was closed with 3-0 monocryl in all areas in a subcuticular fashion.Steri-strips and sterile dressings were applied.¿ revision preoperative complaints: (b)(6) 2008: indication: ¿the patient is a 45-year-old female who has had chronic pain, left-sided incisional pain.She does have an area palpable that did reproduce her pain each and every time.The patient also had exploration of this area of the incision.¿ revision explant procedure: exploration of left-sided pfannenstiel incision with removal of mesh plug.Revision date: (b)(6) 2008.Procedure: ¿the fascia was opened with electrocautery.The mass could be appreciated and found actually to be a piece of bunched mesh plug.This was removed with electrocautery and blunt dissection.There was no hernial defect once this was completed.We did close the muscles in an overlapping fashion with interrupted 0 nurolon sutures.The mesh was then re-closed with a running 0 nurolon.The fascial components were closed with interrupted 0 nurolon.Copious irrigation was undertaken until returns were clear.Hemostasis was adequate.The entire area was infiltrated with 1/2% marcaine at that time.The deep tissues were closed with interrupted 3-0 vicryl.The skin was closed with 3-0 monocryl in a subcuticular fashion.¿.Relevant medical information: (b)(6) 2009: ¿chronic right left lower quadrant pain, possible hernia.Exploratory laparotomy with extensive lysis of adhesions, left lower quadrant hernia repair.¿we did feel a defect between the two pieces of mesh.This was directly under the area where the patient was having the pinpoint pain.An incision was made outside of this carried down to the external oblique fascia.In the defect we placed a plug and secured it with 0 vicryl.The overlay mesh was then placed and secured with 0 vicryl.¿ (b)(6) 2009: exploratory laparotomy with extensive lysis of adhesions, left lower quadrant hernia repair.Indication: ¿the patient is a 46-year-old female who has had a lot of extensive surgery in her left lower quadrant after having a hysterectomy.She presents now with chronic left lower quadrant pain and possible recurrent hernia.¿ procedure: ¿a midline incision was made and carried down the abdominal cavity and immediately into a massive amount of adhesions.These adhesions were taken down to the level of the pericolic gutters on both sides.The entire sigmoid and rectum were also freed up completely to entirety.The right tube and ovary were completely freed up from all adhesions.The previous mesh was identified.Some of the protacs were removed near the femoral outlet.We did feel a defect between the two pieces of mesh.This was directly under the area where the patient was having the pinpoint pain.An incision was made outside of this carried down to the external oblique fascia.In the defect we placed a plug and secured it with 0 vicryl.The overlay mesh was then placed and secured with 0 vicryl.The fascial components on both layers were closed with running 0 vicryl.Copious irrigation was undertaken until returns were clear.The deep tissue was closed with 3-0 vicryl.She [sic] skin was closed with 3-0 monocryl in a subcuticular fashion.Back in the abdominal cavity, there were no further adhesions noted.There was no further herniation.All bowel was viable and free of any type of scar tissue.The abdominal cavity was then closed with #1 looped pds.The deep tissue was closed with interrupted 3-0 vicryl.The skin was closed with 3-0 monocryl in the subcuticular fashion.Steri-strips and sterile dressings were applied.¿ conclusion: #2 gore mycromesh® biomaterial ¿ 03726205.It should be noted that the gore® mycromesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use warns, ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, wound complications and wound dehiscence.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
It should be noted that the gore® mycromesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence."   the gore® mycromesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".

Brand Name
GORE MYCROMESH BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8569578
Report Number2017233-2019-00298
Device Sequence Number1537865
Product Code FTL
UDI-Device Identifier00733132601509
UDI-Public00733132601509
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K931150
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2009
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2010
Device Model Number1MYM01
Device Catalogue Number1MYM01
Device Lot Number03726205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/20/2019
07/03/2019
11/06/2019
11/13/2019
05/26/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient Weight104